Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2021, 2:30 PM EDT for Harris County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 15, 2021, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Harris County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WWUS82 KFFC 151830
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jul 15 2021
GAZ078-089-151915-
Harris GA-Muscogee GA-
230 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS AND NORTHEASTERN
MUSCOGEE COUNTIES UNTIL 315 PM EDT...
At 229 PM EDT...a line of strong thunderstorms extended from near
Hamilton to Cataula to Flat Rock, moving northeast at 10 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Hamilton, Pine Mountain, Waverly Hall, Ellerslie, Flat Rock, F.D.
Roosevelt State Park, Midland and Cataula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8492 3287 8480 3279 8471 3256 8474
3251 8491 3262 8490 3273 8499
TIME...MOT...LOC 1829Z 217DEG 10KT 3278 8493 3265 8484 3255 8486
HAIL...0.75IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 10:40 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 15, 10:40 AM EDT, 3 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1040 AM EDT Thu Jul 15 2021 .UPDATE... Have removed the morning fog wording...otherwise no changes. 41 && .PREV DISCUSSION... /Issued 305 AM EDT Thu Jul 15 2021/ SHORT TERM /Today through Friday/... Some patchy fog this morning again will gradually burn off by mid morning as the sun comes up and winds out of the SSW pick up to around 5 kts. From there it will be a pleasant day with highs in the mid 80s and low 90s. Afternoon thunderstorms, diurnally driven, will be patchy throughout the CWA. A high pressure system off the Atlantic coast shows little signs of moving anytime soon. As a result, tomorrow will be similar as the weather across the southeast is stuck in a repeating pattern. Highs in the 80s and low 90s with another afternoon of diurnal thunderstorms will be likely with calm southerly winds. Vaughn LONG TERM /Friday Night through Wednesday/... The long term forecast still remains fairly unchanged with mainly diurnally driven pops through the remainder of the week and weekend. The synoptic pattern to begin the long term period includes the Bermuda high to our east with an approaching trough to the west. At the surface models show a front beginning to approach the CWA, but the front is forecast to stall somewhere just north of the area over the weekend. With the stalled front in the vicinity and PWATS increasing to around 2 inches, chances for showers and thunderstorms will be expected across the area with the highest chances across portions of northern Georgia. The front is forecast to slowly sink into the area and wash out by the middle of next week, continuing chances for showers and thunderstorms. As with any typical summer day, a strong or isolated severe storm will be possible with the main hazards being periods of heavy rain and gusty winds. High temperatures through the beginning of the extended forecast are forecast to be in the 80s and 90s with overnight lows in the 60s and 70s, just around seasonal norms. With the increased chances for rainfall early next week, high temperatures are forecast to remain in the 80s, about 5 to 10 degrees below average. Reaves .AVIATION... 12Z Update... Patchy fog, primarily across south central Georgia, will continue to burn off this morning. TEMPO for FG in Macon will remain in place until 13Z when VIS should lift out of LIFR. VFR conditions will prevail for the rest of the morning until afternoon thunderstorms begin to fill in starting around 17Z for the ATL sites. //ATL Confidence...12Z Update... Medium on TSRA timing. High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 90 70 90 71 / 30 20 50 20 Atlanta 89 72 89 72 / 40 20 50 20 Blairsville 84 65 82 66 / 30 20 50 20 Cartersville 90 69 87 70 / 30 20 50 20 Columbus 92 74 90 72 / 50 30 50 10 Gainesville 88 70 87 71 / 30 20 50 20 Macon 90 71 90 71 / 50 30 50 10 Rome 90 69 88 72 / 30 20 50 20 Peachtree City 89 70 88 70 / 50 30 50 20 Vidalia 91 72 92 72 / 40 30 40 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Reaves AVIATION...41
Hazardous weather outlook, Jul 15, 5:02 AM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EDT Thu Jul 15 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall are possible this afternoon and evening across north and central Georgia. Gusty winds and frequent lightning will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms capable of producing locally heavy rainfall are possible across north and central Georgia through Tuesday, mainly in the afternoon and evening. A few storms could become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 15, 1:07 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 PM EDT Thu Jul 15 2021
GAZ079-151730-
Talbot GA-
107 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALBOT COUNTY UNTIL 130 PM EDT...
At 107 PM EDT...a strong thunderstorm was over Olive Branch, or over
Talbotton...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Baldwinville, Baughville, Olive
Branch and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3272 8468 3280 8449 3270 8435 3259 8446
3257 8467 3272 8469
TIME...MOT...LOC 1707Z 337DEG 6KT 3269 8458
WIND...50MPHSpecial weather statement, Jul 15, 2:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jul 15 2021
GAZ078-089-151915-
Harris GA-Muscogee GA-
230 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS AND NORTHEASTERN
MUSCOGEE COUNTIES UNTIL 315 PM EDT...
At 229 PM EDT...a line of strong thunderstorms extended from near
Hamilton to Cataula to Flat Rock, moving northeast at 10 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Hamilton, Pine Mountain, Waverly Hall, Ellerslie, Flat Rock, F.D.
Roosevelt State Park, Midland and Cataula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8492 3287 8480 3279 8471 3256 8474
3251 8491 3262 8490 3273 8499
TIME...MOT...LOC 1829Z 217DEG 10KT 3278 8493 3265 8484 3255 8486
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:07 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 15, 3:08 PM EDT | Special Weather Statement | FFC | Emanuel | 52 min |
| Jul 15, 3:49 PM EDT | Special Weather Statement | FFC | Jasper | 41 min |
| Jul 15, 3:53 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Treutlen, Wheeler | 37 min |
| Jul 15, 4:40 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 50 min |
| Jul 15, 4:43 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Webster | 47 min |
| Jul 15, 5:05 PM EDT | Special Weather Statement | FFC | Houston | 40 min |
| Jul 15, 5:27 PM EDT | Special Weather Statement | FFC | Schley, Stewart, Sumter, Webster | 48 min |
| Jul 15, 5:34 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 41 min |
| Jul 15, 6:20 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Sumter | 40 min |
| Jul 15, 7:34 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 41 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.